Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 87, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 9, 2016, 11:05 AM CDT for Coal County, Oklahoma. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 11:05 AM CDT (16:05 UTC)
- Expired
- Jul 9, 2016, 1:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Coal County, OK
The radar
The Norman radar (KTLX), 122 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040 WGUS54 KOUN 091605 FFWOUN OKC029-091800- /O.NEW.KOUN.FF.W.0087.160709T1605Z-160709T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1105 AM CDT SAT JUL 9 2016 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COAL COUNTY IN SOUTHEASTERN OKLAHOMA... * UNTIL 100 PM CDT * AT 1103 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN BETWEEN CENTRAHOMA AND CLARITA. ANOTHER 1 TO PERHAPS TWO INCHES OF RAIN IS POSSIBLE. FLASH FLOODING IS OCCURRING OR IS IMMINENT. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COALGATE...LEHIGH...TUPELO...CENTRAHOMA...CLARITA... OLNEY AND PHILLIPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3445 9648 3463 9648 3466 9622 3444 9618 $$ SIX
1 follow-up statement
064 WGUS74 KOUN 091754 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1254 PM CDT SAT JUL 9 2016 OKC029-091800- /O.CON.KOUN.FF.W.0087.000000T0000Z-160709T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COAL OK- 1254 PM CDT SAT JUL 9 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR SOUTHWESTERN COAL COUNTY... THE FLASH FLOOD WARNING FROM SOUTHWESTERN COAL COUNTY WILL BE ALLOWED TO EXPIRE AT 1 PM. MOST OF THE HEAVY RAINFALL HAS SHIFTED SOUTH OF THE WARNED AREA. SOME POOR DRAINAGE AREAS WILL LIKELY REMAINED FLOODED THROUGH THE MID TO LATE AFTERNOON. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COALGATE...TUPELO...LEHIGH...PHILLIPS...CENTRAHOMA...CLARITA AND OLNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3445 9648 3463 9648 3466 9622 3444 9618 $$ SIX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:32 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 9, 6:32 AM CDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Norman OK 632 AM CDT SAT JUL 9 2016 .DISCUSSION... 09/12Z TAF discussion follows. && .AVIATION... VFR conditions expected to prevail. Low confidence in location of TSRA development later today will preclude mentioning in TAFS. Will mention tempo -TSRA at KPNC first 2 hours of forecast with isolated storms near terminal at this typing. && .PREV DISCUSSION... /issued 357 AM CDT SAT JUL 9 2016/ DISCUSSION... Scattered showers and storms will be possible mainly over areas near and east of I-35 early this morning ahead of south-central Oklahoma MCV. Later today, the same general area near and east of I-35 will be under the influence of weak upper level wave that will sink south and east over central and eastern Oklahoma. Confidence not high on location of convection but will lean toward the TTU WRF solution but perhaps not as aggressive. Developing MCV near ABI will also play a role later today near and south of the Red River Valley. We currently do not anticipate convection through the day today and this evening will be near as organized or widespread as yesterday. Even more isolated or non-existent convection Sunday and Monday before influence of strong Northern/Central Plains trough tries to push a weak front toward northern Oklahoma. This will allow pops to increase across northern portions of Oklahoma mid-late week. Hot and muggy conditions, especially muggy across areas that saw the recent rains. Current grids have heat indices below advisory criteria which will be assessed on a daily basis. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 93 74 94 75 / 30 10 10 0 Hobart OK 98 75 99 77 / 20 10 10 10 Wichita Falls TX 98 77 99 77 / 20 20 10 0 Gage OK 95 71 99 76 / 20 10 10 10 Ponca City OK 90 73 93 76 / 30 20 10 10 Durant OK 94 77 94 75 / 40 30 20 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 10/11
Hazardous weather outlook, Jul 9, 4:58 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 458 AM CDT SAT JUL 9 2016 OKZ004>048-050>052-TXZ083>090-101000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 458 AM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS SOUTHEAST OKLAHOMA. HOWEVER...MORE VIGOROUS THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME STORMS MAY BE STRONG TO SEVERE...WITH 60 TO 70 MPH WINDS...AND QUARTER TO HALF DOLLAR SIZE HAIL. HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL ALSO BE A HAZARD. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM SUNDAY THROUGH FRIDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE
In the hours before
Special weather statement, Jul 9, 9:41 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
941 AM CDT SAT JUL 9 2016
OKZ043-091515-
COAL OK-
941 AM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COAL COUNTY UNTIL 1015 AM
CDT...
AT 940 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CLARITA...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3445 9647 3467 9651 3468 9646 3468 9641
3469 9640 3473 9625 3453 9610
TIME...MOT...LOC 1440Z 245DEG 11KT 3454 9640
SIXSpecial weather statement, Jul 9, 10:25 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1025 AM CDT SAT JUL 9 2016
OKZ043-091600-
COAL OK-
1025 AM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR COAL COUNTY UNTIL 1100 AM CDT...
AT 1022 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CENTRAHOMA...
MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3450 9614 3448 9615 3442 9644 3463 9650
3476 9611 3458 9609 3451 9609
TIME...MOT...LOC 1522Z 254DEG 15KT 3459 9633
SIXSpecial weather statement, Jul 9, 11:00 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT SAT JUL 9 2016
OKZ043-047-048-091630-
ATOKA OK-COAL OK-JOHNSTON OK-
1100 AM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA...SOUTHERN
COAL AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 1130 AM CDT...
AT 1057 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR CENTRAHOMA TO NEAR WAPANUCKA TO NEAR MILBURN...MOVING EAST
AT 10 MPH. THE STRONGEST STORM WAS LOCATED NEAR CENTRAHOMA WHERE
ALMOST THREE INCHES OF RAIN HAVE FALLEN SINCE 9 AM.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3443 9617 3417 9634 3415 9656 3414 9660
3414 9661 3415 9661 3416 9662 3416 9664
3432 9651 3462 9642 3471 9610
TIME...MOT...LOC 1557Z 249DEG 10KT 3458 9637 3435 9644 3422 9654
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:07 PM CDT | Special Weather Statement | OUN | Jackson | 23 min |
| Jul 8, 7:14 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 31 min |
| Jul 8, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 44 min |
| Jul 8, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 26 min |
| Jul 8, 7:35 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Jul 8, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 32 min |
| Jul 8, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 47 min |
| Jul 8, 8:00 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| Jul 8, 8:01 PM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Jul 8, 8:16 PM CDT | Special Weather Statement | OUN | Pontotoc | 29 min |
| Jul 8, 8:32 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Kiowa, Tillman | 118 min |
| Jul 8, 8:37 PM CDT | Special Weather Statement | OUN | Hughes | 23 min |
| Jul 9, 9:41 AM CDT | Special Weather Statement | OUN | Coal | 34 min |
| Jul 9, 10:21 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 114 min |
| Jul 9, 10:25 AM CDT | Special Weather Statement | OUN | Coal | 35 min |
| Jul 9, 11:00 AM CDT | Special Weather Statement | OUN | Coal | 30 min |
| Jul 9, 12:40 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 3 hr |
| Jul 9, 1:03 PM CDT | Special Weather Statement | OUN | Bryan | 27 min |
| Jul 9, 1:12 PM CDT | Special Weather Statement | OUN | Carter | 33 min |
| Jul 9, 1:48 PM CDT | Special Weather Statement | OUN | Love | 27 min |
| Jul 9, 2:10 PM CDT | Special Weather Statement | OUN | Love | 35 min |
| Jul 9, 2:23 PM CDT | Areal Flood Advisory | OUN | Love | 112 min |
| Jul 9, 2:51 PM CDT | Flash Flood Warning | OUN | Love | 114 min |
| Jul 9, 2:58 PM CDT | Special Weather Statement | OUN | Love | 17 min |
| Jul 9, 3:11 PM CDT | Special Weather Statement | OUN | Jefferson | 34 min |
| Jul 9, 5:46 PM CDT | Special Weather Statement | OUN | Alfalfa | 29 min |
| Jul 9, 6:00 PM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Jul 9, 6:03 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Jul 9, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jul 9, 6:49 PM CDT | Areal Flood Advisory | OUN | Alfalfa | 3 hr |
| Jul 9, 6:51 PM CDT | Special Weather Statement | OUN | Blaine | 24 min |
| Jul 9, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.